Pullback attractors for asymptotically compact non-autonomous dynamical systems. (English) Zbl 1128.37019

The authors introduce the concept of pullback asymptotic compactness and prove the existence of a minimal pullback attractor under very general conditions. This property, that is pullback asymptotic compactness and the existence of a family of absorbing sets provide pullback attractors existence. Despite the fact that the authors cannot prove the uniqueness of the pullback attractor under their general assumptions, however, they are able to prove that pullback attractor is minimal. As an example of application of this theory the author consider two-dimensional Navier-Stokes model in unbounded domain.


37C70 Attractors and repellers of smooth dynamical systems and their topological structure
37C60 Nonautonomous smooth dynamical systems
35Q35 PDEs in connection with fluid mechanics
Full Text: DOI Link


[1] Caraballo, T.; Kloeden, P. E.; Real, J., Pullback and forward attractors for a damped wave equation with delays, Stochast. Dynam., 4, 3, 405-423 (2004) · Zbl 1061.35153
[2] Caraballo, T.; Langa, J. A., On the upper semicontinuity of cocycle attractors for nonautonomous and random dynamical systems, Dynam. Cont. Discrete Impuls. Syst. A, 10, 491-514 (2003) · Zbl 1035.37013
[3] Caraballo, T.; Real, J., Attractors for 2D-Navier-Stokes models with delays, J. Differential Equations, 205, 270-296 (2004) · Zbl 1068.35088
[4] Cheban, D.; Duan, J., Almost periodic solutions and global attractors of non-autonomous Navier-Stokes equations, J. Dynam. Differential Equations, 16, 1-33 (2004) · Zbl 1088.35043
[5] Chepyzhov, V. V.; Vishik, M. I., Attractors for Equations of Mathematical Physics, Colloquium Publications, vol. 49 (2002), American Mathematical Society: American Mathematical Society Providence, RI · Zbl 0986.35001
[6] Cholewa, J. W.; Dlotko, T., Global Attractors in Abstract Parabolic Problems, (London Mathematical Society Lecture Note Series, vol. 278 (2000), Cambridge University Press: Cambridge University Press Cambridge) · Zbl 1024.35058
[7] Chueshov, I. D., Introduction to the Theory of Infinite-Dimensional Dissipative Systems (2002), Acta Scientific Publishing House: Acta Scientific Publishing House Kharkiv · Zbl 0948.34035
[8] Chueshov, I. D., Monotone Random Systems—Theory and Applications, (Lecture Notes in Mathematics, vol. 1779 (2002), Springer: Springer Berlin) · Zbl 0948.34035
[9] Crauel, H.; Debussche, A.; Flandoli, F., Random attractors, J. Dynam. Differential Equations, 9, 2, 307-341 (1995) · Zbl 0884.58064
[10] Flandoli, F.; Schmalfuss, B., Random attractors for the 3D stochastic Navier-Stokes equation with multiplicative white noise, Stochast. Stochast. Rep., 59, 21-45 (1996) · Zbl 0870.60057
[11] Kloeden, P. E.; Schmalfuss, B., Asymptotic behaviour of nonautonomous difference inclusions, Syst. Control Lett., 33, 4, 275-280 (1998) · Zbl 0902.93043
[12] Langa, J. A.; Schmalfuss, B., Finite dimensionality of attractors for non-autonomous dynamical systems given by partial differential equations, Stochast. Dynam., 4, 3, 385-404 (2004) · Zbl 1057.37069
[13] Lions, J. L., Quelques méthodes de résolution des problèmes aux limites non linéaires (1969), Gauthier-Villars: Gauthier-Villars Dunod, Paris · Zbl 0189.40603
[14] Łukaszewicz, G.; Sadowski, W., Uniform attractor for 2D magneto-micropolar fluid flow in some unbounded domains, Z. Angew. Math. Phys., 55, 1-11 (2004)
[15] Miller, R. K., Almost periodic differential equations as dynamical systems with applications to the existence of almost periodic solutions, J. Differential Equations, 1, 337-395 (1965) · Zbl 0144.11301
[16] Moise, I.; Rosa, R.; Wang, X., Attractors for noncompact nonautonomous systems via energy equations, Discrete Cont. Dynam. Syst., 10, 1,2, 473-496 (2004) · Zbl 1060.35023
[17] Robinson, J., Infinite-Dimensional Dynamical Systems (2001), Cambridge University Press: Cambridge University Press Cambridge · Zbl 0980.35001
[18] Rosa, R., The global attractor for the 2D Navier-Stokes flow on some unbounded domains, Nonlinear Anal., TMA, 32, 1, 71-85 (1998) · Zbl 0901.35070
[19] Schmalfuss, B., Attractors for non-autonomous dynamical systems, (Fiedler, B.; Gröger, K.; Sprekels, J., Proc. Equadiff 99, Berlin (2000), World Scientific: World Scientific Singapore), 684-689 · Zbl 0971.37038
[20] Sell, G. R., Non-autonomous differential equations and topological dynamics, I, II, Trans. Am. Math. Soc., 127, 241-262, 263-283 (1967) · Zbl 0189.39602
[21] Temam, R., Navier-Stokes Equations, Theory and Numerical Analysis (1979), North-Holland: North-Holland Amsterdam · Zbl 0426.35003
[22] Temam, R., Infinite Dimensional Dynamical Systems in Mechanics and Physics (1988), Springer: Springer New York · Zbl 0662.35001
[23] Vishik, M. I., Asymptotic Behaviour of Solutions of Evolutionary Equations (1992), Cambridge University Press: Cambridge University Press Cambridge · Zbl 0797.35016
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.